MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 1013731
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medsun report#: (b)(4).Wire is hydrophilic and catheter is a support catheter.Wire was able to go through the blockage but was stuck in the catheter.Both wire and catheter were removed resulting in losing placement.No harm was done but procedure was aborted, resulting in delay of care and longer stay in the hospital.Per md's notes: popliteal angiogram demonstrated occlusion of the sfa [superficial femoral artery] and p1 segment.Then using 018 wire and catheter, the sfa occlusion was crossed in subintimal fashion and snared in the true lumen at the cfa [common femoral artery].Then the retrograde 018 wire and catheter were stuck and could not be snared in a flossing fashion.Unfortunately, we then had to remove the retrograde catheter and wire as a unit and lost the pedal access and could not successfully recanalize the sfa occlusion.
 
Additional Manufacturer Narrative
Date of event estimated as 05/01/2024.The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the guide wire encountered resistance during advancement and removal during use.Factors that may contribute to difficulty advancing or removing a catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement or removal.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20577498
Report Number2024168-2024-12768
Device Sequence Number8508391
Product Code DQX
UDI-Device Identifier08717648212130
UDI-Public(01)08717648212130(17)251031(10)3112861
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1013731
Device Catalogue Number1013731
Device Lot Number3112861
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPPORT CATHETER
Patient Age86 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityHispanic
Patient RaceWhite